Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 10, 2008, 9:53 AM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 9:53 AM MST (16:53 UTC)
- Expired
- Jan 11, 2008, 8:06 AM MST
- In force
- 22 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 101653 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 953 AM MST THU JAN 10 2008 ...STRONG WEST WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING THROUGH THE EARLY EVENING... .A LARGE DIFFERENCE IN SURFACE PRESSURE HAS DEVELOPED ACROSS SOUTHEAST WYOMING AT MID MORNING. THAT WILL PRODUCE STRONG WEST WINDS THROUGH THE EARLY EVENING. THE WINDS WILL GUST AS HIGH AS 65 MPH OVER NORTHERN CARBON COUNTY...THE LARAMIE RANGE AND SOUTHERN PLATTE COUNTY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. WYZ062-064-066-067-110100- /O.NEW.KCYS.HW.W.0005.080110T1653Z-080111T0100Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 953 AM MST THU JAN 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH OVER THE AREA WITH GUSTS TO 65 MPH. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATE 25 AND INTERSTATE 80. $$ WEILAND
4 follow-up statements
000 WWUS75 KCYS 102111 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MST THU JAN 10 2008 ...STRONG WEST WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING THROUGH 8 AM FRIDAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE ACROSS SOUTHEAST WYOMING THROUGH FRIDAY MORNING. THE WINDS WILL GUST AS HIGH AS 70 MPH OVER NORTHERN CARBON COUNTY...THE LARAMIE RANGE AND SOUTHERN PLATTE COUNTY DURING THAT TIME. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. WYZ062-064-066-067-110515- /O.EXT.KCYS.HW.W.0005.000000T0000Z-080111T1500Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 211 PM MST THU JAN 10 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST FRIDAY. WEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH OVER THE AREA WITH GUSTS TO 70 MPH. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. THE WINDS WILL DIMINISH GRADUALLY BY LATE MORNING FRIDAY OVER THE AREA. SINCE MIDDAY...WINDS HAVE GUSTED OVER 70 MPH AT ARLINGTON AND THE INTERSTATE 25 BORDEAUX EXIT...BETWEEN CHUGWATER AND WHEATLAND. THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATE 25 AND INTERSTATE 80 THROUGH MID MORNING FRIDAY. $$ WEILAND
000 WWUS75 KCYS 110449 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 949 PM MST THU JAN 10 2008 ...STRONG WEST WINDS WILL CONTINUE OVER PARTS OF SOUTHEAST WYOMING INTO FRIDAY MORNING... .STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL COMBINE WITH LARGE DIFFERENCES IN PRESSURE TO CAUSE HIGH WINDS IN PARTS OF SOUTHEAST WYOMING INTO FRIDAY MORNING. WIND GUSTS AS HIGH AS 70 MPH CAN BE EXPECTED OVER NORTHERN CARBON COUNTY...THE LARAMIE RANGE AND MUCH OF PLATTE COUNTY. THE WINDS WILL PRODUCE LOCAL BLOWING AND DRIFTING SNOW ALONG WITH COLD WIND CHILL VALUES. WYZ062-064-066-067-111500- /O.CON.KCYS.HW.W.0005.000000T0000Z-080111T1500Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 949 PM MST THU JAN 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. DANGEROUS WEST WINDS OF 30 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH WILL PERSIST TONIGHT INTO FRIDAY MORNING. THE HIGHEST GUSTS WILL BE NEAR THE SUMMIT ON I-80 WEST OF CHEYENNE AND BETWEEN WHEATLAND AND CHUGWATER ON I-25. THE WINDS WILL GRADUALLY DIMINISH OVER THE AREA LATE FRIDAY MORNING. THE HIGH WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...ESPECIALLY ALONG PORTIONS OF INTERSTATE 25 AND INTERSTATE 80 THROUGH MID MORNING FRIDAY. $$ JLH
000 WWUS75 KCYS 111125 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 418 AM MST FRI JAN 11 2008 WYZ062-064-066-111230- /O.CAN.KCYS.HW.W.0005.000000T0000Z-080111T1500Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK 418 AM MST FRI JAN 11 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED OVER THE AREA AND ARE NO LONGER EXPECTED TO REACH HIGH WIND LEVELS. LOCAL GUSTS AROUND 45 MPH WILL STILL BE POSSIBLE THIS MORNING IN WIND PRONE AREAS SUCH AS NEAR ARLINGTON. $$ WYZ067-111500- /O.CON.KCYS.HW.W.0005.000000T0000Z-080111T1500Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 418 AM MST FRI JAN 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. LOCALLY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN PLATTE COUNTY. THE HIGHEST GUSTS WILL BE ALONG INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. THE WINDS WILL GRADUALLY DIMINISH OVER THE AREA THIS MORNING. TRAVELERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES IN THIS AREA ARE URGED TO BE EXTRA CAUTIOUS AND BE PREPARED FOR SUDDEN WIND GUSTS. $$
000 WWUS75 KCYS 111506 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 806 AM MST FRI JAN 11 2008 ...THE STRONG WEST WINDS DIMINISHED OVER SOUTHERN PLATTE COUNTY AFTER SUNRISE... .THE LARGE DIFFERENCES IN SURFACE PRESSURE OVER SOUTHEAST WYOMING HAVE DECREASED SINCE SUNRISE. THE RESULTING WINDS OVER SOUTHERN PLATTE HAVE LIKELWISE DECREASED SINCE THAT TIME. WYZ067-111615- /O.CAN.KCYS.HW.W.0005.000000T0000Z-080111T1500Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 806 AM MST FRI JAN 11 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OVER SOUTHERN PLATTE COUMTY HAVE DIMINISHED SINCE SUNRISE WITH GUSTS TO BETWEEN 30 AND 40 MPH. FOR THAT REASON THE HIGH WIND WARNING AFFECTING THE AREA BETWEEN CHUGWATER AND WHEATLAND HAS BEEN CANCELLED. FOR THE REST OF THE DAY...WEST WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ACROSS SOUTHERN PLATTE COUNTY. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 9:42 AM MST, 11 minutes earlier.
Area forecast discussion, Jan 10, 9:42 AM MST, 11 minutes before
FXUS65 KCYS 100816
AFDCYS
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
942 AM MST THU JAN 10 2008
.DISCUSSION...WINDS HAVE GRADUALLY PICKED UP OVER THE CWA...NAMELY
BETWEEN KARL AND KBRX. LATEST INFORMATION FROM KARL SHOWS A GUST TO
65 MPH. SURFACE PRESSURE GRADIENT AND WINDS ALOFT BOTH LOOK TO
INCREASE THIS AFTERNOON. SO HAVE WENT AHEAD AND ISSUED A HIGH WIND
WARNING FOR THAT AREA UNTIL 01Z.
.PREVIOUS DISCUSSION.../ISSUED AT 140 AM MST THU JAN 10 2008/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
FAIRLY STRAIGHT FORWARD SITUATION FOR THE SHORT TERM FORECAST
WITH WINDS BEING THE MAIN CONCERN THROUGH THE REST OF THE WEEK.
UPPER LEVEL NORTHWEST FLOW WILL BACK SLIGHTLY TODAY AS A WEAK
MID-LEVEL DISTURBANCE PASSES THE AREA BENEATH A SHORT-WAVE RIDGE
ALOFT. 700 MB WINDS WILL INCREASE TO AROUND 50 KNOTS LATE THIS
AFTERNOON THROUGH TONIGHT. HAVE KEPT THE WIND SPEED FORECAST BELOW
HIGH WIND CRITERIA BECAUSE IT CONTINUES TO LOOK LIKE THE POSITION
OF THE UPPER JET SHOULD ACT TO LIMIT SUBSIDENCE ACROSS THE
AREA...WHICH WILL ALSO LIMIT THE STRENGTH OF THE WINDS AT THE
SURFACE. WINDY CONDITIONS WILL OCCUR THOUGH...AND FORECAST WINDS
WILL BE JUST BELOW HIGH WIND CRITERIA. ONLY WILL HAVE A SLIGHT
CHANCE FOR MOUNTAIN SNOW SHOWERS THIS MORNING FOR THE LIMITED
CHANCE FOR AN OROGRAPHIC CAUSED SNOW SHOWER. THEN WILL QUICKLY
RAISE PRECIPITATION CHANCES THIS AFTERNOON AND INCLUDE LIKELY SNOW
SHOWERS IN THE MOUNTAINS TONIGHT THROUGH FRIDAY AS FAVORABLE JET
DYNAMICS...UPPER LEVEL DISTURBANCE...AND OROGRAPHIC ENHANCEMENT
WILL KEEP PRECIPITATION OVER THE HIGHER TERRAIN. MODEL FORECASTS
FOR LIQUID EQUIVALENT AMOUNTS ARE VERY LIMITED...AND THEREFORE
HAVE KEPT SNOW AMOUNTS QUITE LOW. BY SATURDAY MORNING...48 HOUR
NEW SNOW ACCUMULATIONS OF AROUND 6 TO 10 INCHES IN THE HIGHER
TERRAIN...AND 2 TO 4 INCHES OVER LOWER ELEVATIONS OF CARBON COUNTY
CAN BE EXPECTED. EVEN LIGHTER ACCUMULATIONS CAN BE EXPECTED IN THE
LOWER ELEVATION AREAS OF ALBANY COUNTY.
LONG TERM...SATURDAY THRU WEDNESDAY...A COUPLE OF WEAK IMPULSES WILL
DROP SE ACROSS THE REGION SATURDAY INTO SUNDAY ON DOWNSIDE OF WEST
COAST UPPER RIDGE BUT EXPECT LITTLE EFFECT FROM THEM BEYOND KEEPING
SOME MTN SNOW SHOWERS GOING AND BRINGING A PACIFIC COOL FRONT ACROSS
THE CWA SATURDAY. MILDER AND MAINLY DRY CONDITIONS LOOKS TO SPREAD
OVER THE CWA EARLY NEXT WEEK AS WEST CONUS UPPER RIDGE SHIFTS EAST
WHILE WEAKENING. SIGNIFICANT POLAR SURGE MAY THEN INVADE THE REGION
MIDWEEK AS POTENT SHORTWAVE DROPS ACROSS SRN CANADA AND ALLOWS A
MORE POLAR ORIGINATED SFC HIGH TO SINK SE ALONG THE ROCKY MTN
CHAIN. WILL SHADE IN SOME LOW POPS ALONG UPSLOPE FAVORED AREAS OF
MAINLY SE WY FOR WEDS BUT NOT BE TOO AGGRESSIVE RIGHT NOW DUE TO
TIMING UNCERTAINTIES THAT FAR OUT.
&&
.AVIATION...
AREAS OF MVFR CEILINGS WILL CONTINUE TO BE PRESENT THROUGH AROUND
900 AM MST THIS MORNING...BUT OTHERWISE VFR CONDITIONS AND GUSTY
WINDS CAN BE EXPECTED THROUGH THE PERIOD. AREAS OF MOUNTAIN
OBSCURATION WILL DEVELOP AS SNOW SHOWERS INCREASE OVER THE
MOUNTAINOUS AREAS OF CARBON AND ALBANY COUNTIES THIS AFTERNOON AND
TONIGHT. CARPENTER
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FOR PARTS OF SOUTHEAST WYOMING UNTIL 6 PM.
ZONES 62...64..66..67
NE...NONE.
&&
WEILANDHazardous weather outlook, Jan 10, 9:47 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 947 AM MST THU JAN 10 2008 WYZ061>063-111200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 947 AM MST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL MOVE ACROSS THE AREA INTO THIS EVENING. SOME ACCUMULATIONS ARE LIKELY OVER THE SNOWY AND SIERRA MADRE RANGES BUT LITTLE IF ANY ACCUMULATION IS EXPECTED ELSEWHERE. IN ADDITION...A HIGH WIND WARNING HAS BEEN ISSUED UNTIL 6 PM FOR NORTHERN CARBON COUNTY. WIND GUSTS WILL BE AS HIGH AS 65 MPH AND WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS WILL GUST AS HIGH AS 50 MPH AS TIMES FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-064>070-111200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 947 AM MST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING HAS BEEN ISSUED UNTIL 6 PM FOR THE LARAMIE RANGE AND MAINLY SOUTHERN PLATTE COUNTY. WINDS WILL GUST AS HIGH AS 65 MPH DURING THAT TIME AND WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:21 PM MST | Snow and Blowing Snow Advisory | CYS | 20 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.